Advertisment Nexovas Cilnidipine
Indian Journal of Nephrology About us |  Subscription |  e-Alerts  | Feedback | Login   
  Print this page Email this page   Small font sizeDefault font sizeIncrease font size
 Home | Current Issue | Archives| Ahead of print | Search |Instructions |  Editorial Board  

Users Online:803

Official publication of the Indian Society of Nephrology
 ~   Next article
 ~   Previous article
 ~   Table of Contents

 ~   Similar in PUBMED
 ~  Search Pubmed for
 ~  Search in Google Scholar for
 ~Related articles
 ~   Citation Manager
 ~   Access Statistics
 ~   Reader Comments
 ~   Email Alert *
 ~   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed790    
    Printed42    
    Emailed0    
    PDF Downloaded67    
    Comments [Add]    

Recommend this journal

 

 CASE REPORT
Year : 2018  |  Volume : 28  |  Issue : 6  |  Page : 477-481

Allopurinol-induced drug reactions with eosinophilia and systemic symptoms syndrome with interstitial nephritis


1 Department of Nephrology-Hemodialysis, 5th Military Hospital, Guelmim and Sidi Mohamed Ben Abdellah University, Faculty of Medicine and Pharmacy, Fes, Morocco
2 Department of Internal Medicine, 5th Military Hospital, Guelmim, Morocco
3 Department of Laboratory of Biosafety P3, 5th Military Hospital, Guelmim, Morocco
4 Laboratory of Pathology Souss, Agadir, Morocco

Correspondence Address:
T Aatif
Department of Nephrology-Hemodialysis, 5th Military Hospital, Guelmim and Sidi Mohamed Ben Abdellah University, Faculty of Medicine and Pharmacy, Fes
Morocco
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/ijn.IJN_166_17

Rights and Permissions

Allopurinol-induced drug reactions with eosinophilia and systemic symptoms (DRESS) is a severe illness related to hypersensitivity syndrome characterized by fever, skin rash, lymph node enlargement, hematological abnormalities, especially eosinophilia and atypical lymphocytosis, and single or multiple organ involvement. The syndrome is difficult to diagnose in view of its clinical heterogeneity and long latency period within 8 weeks after start treatment. We report a case of DRESS syndrome in a 64-year-old man, induced by allopurinol treatment for asymptomatic hyperuricemia, started 8 weeks earlier but stopped only 3 days after because of the onset of rash. The diagnosis was retained due to combining of interstitial nephritis with the clinical findings of fever, skin rash, cervical lymphadenopathy, eosinophilia, and reactivation of human herpesviruses specifically HHV-6. The glucocorticoids were started to relieve hypersensitivity. Five days later, the patient became afebrile, and the rash improved significantly. However, interstitial nephritis with renal function impairment progressed to severe azotemia, and even anuria requiring hemodialysis. Allopurinol-induced DRESS syndrome is associated with significant mortality, and care must, therefore, be exercised when given this drug.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Indian Journal of Nephrology
Published by Wolters Kluwer - Medknow
Online since 20th Sept '07